# SDR VQI2013F00000

- Difficulty date: December 20, 2012
- Submitted: January 11, 2013
- Operation: Air carrier
- Aircraft: N627VA
- Make and model: Airbus A320-214
- Aircraft serial: 2851
- Aircraft time: 20,889 hours, 6,219 cycles
- Engine: Cfmint CFM565B4P
- System (JASC): 3452 · ATC Transponder System
- Part: Transponder
- Part number: 066011271402
- Part serial: 10294
- Condition: Faulty
- Location: Atc
- Stage of operation: NR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

AT FL320, ABOUT 45 MIN INTO FLIGHT, CREW SMELLED BURNING LIKE WIRING AND THEN SAW SMOKE COME INTO COCKPIT.  RECEIVED AVIONICS SMOKE MSG ECAM, FOLLOWED ECAM AND QRH PROCEDURE WHICH INCLUDED PLACING BLOWER FAN IN OVERRIDE POSITION AND SMOKE AND SMELL DISSIPATED.  AT THIS TIME ACFT DIVERTED WHERE EMERGENCY WAS DECLARED AND ACFT LANDED AND TAXIIED TO GATE WITHOUT INCIDENT.  MX FOUND SMELL OF SMOKE IN AVIONICS COMPARTMENT BUT NO EVIDENCE OF ANY DEFECTIVE EQUIPMENT OR POPPED CB`S OR SMELL OF SMOKE ANYWHERE ELSE IN ACFT.  ACFT HAD 1 MEL THAT WAS PREVIOUSLY ADDED FOR ATC FAIL LIGHT ON TRANSPONDER 2 WHICH WAS APPLIED ON 12/18/12, MEL 34-52-01-02.  MX, WHEN REPLACING TRANSPONDER NR2 IAW MEL FOUND TRANSPONDER BOX TO HAVE A BURNING SMELL COMING FROM IT AS WELL AS NO POWER EVEN THOUGH BREAKER NOT POPPED.  THIS APPEARS TO HAVE BEEN ORIGINAL SOURCE OF SMOKE REPORTED BUT SINCE WAS ON MEL SYSTEM WAS NOT CHECKED FOR FUNCTION AND BREAKER NOT POPPED.  BLOWER FAN WAS ALSO REPLACED AND IFE SYS CHECKS WITH NO FINDINGS.
